Jump to content

Recommended Posts

I am so confused and really hoping that someone out there can possibly help me.

I have started once again taking Florinef. Twice a day since Tuesday morning. Yesterday we added a beta blocker with it. This dropped my blood pressure so we never took another one. Now approx 40 hours later, my blood pressure is lower then it has ever been in the past. How can that be?

The only medicaiton in my system is florinef, 0.1 twice a day. I was under the impression that Florinef was supposed to raise my blood pressure. But now it is only 96/64 and consistantly sitting around that mark both standing and sitting. I know this is not low in comparison to some POTS patients blood pressures but mine is constantly 110/70 or higher. So why if I am taking a med to raise my bp would it be dropping it?

Any ideas at all would be appreciated? I feel awful too. Heart palps, dizzy, weak all the normal.

My heart rate is also not increasing to what it normally would. It would normally jump to over 100 and is only jumping to the 80's. ARGHHHH What is going on?

As you can tell I am probably slightly panicing. I just want to feel OK again. If you have any idea what is going on or have taken Florinef before, please help me?

Thanks

Susan

Link to post
Share on other sites

Hi Susan-

Sorry you are going through such a rough time. I have a few thoughts. I wonder if the BB is still lingering in your system. I have also had a bad reaction to one and could do nothing, but lie down, until I could get a measurable BP. It took about 12 hours-however forty hours should have been plenty of time for that to reverse.

The other idea I have is that you may be having an allergic reaction to the florinef itself. THAT would explain the drop in BP.

When my son & I started florinef, we had to begin with 1/4 tablets titrating up every few days as we were tolerating it until we found a therapeutic dose. Your 2 tablet dose is hefty and abrupt to your system. It is also unusual to spread out the dose & take one later in the day. Florinef is usually taken in the AM. It must be taken with loads of salt & extra fluid to work. I wonder if you are doing that. Also, with a high dose like yours , you need to check your electrolytes as florinef has a tendency to lower potassium, which can cause a dangerous irregular heart rhythm which may account for your symptoms.

With dysautonomia, it is a good idea to try ONE new med at a time. Mixing the florinef and BB's was not a good idea as it is difficult to tell what side effect/benefit is from WHAT med.

Report all of your symptoms to your prescribing doc. Hope you figure it out soon.

Hugs-

Julie

Link to post
Share on other sites

I am on 0.4 daily and I have a couple of thoughts- things that were told to me about Florinef from my Doc and also Dr. Low.

I was told that Florinef ONLY works if the sodium level in your blood is high enough. Florinef is meant to help you retain and utilize sodium and unless it is there is adequate to excess amounts, florinef will not work. I would consider asking your doc about salt tabs or high sodium snacks such as cottage cheese and pickles (not together though, ew). I agree with Mack's Mom though, that could also be a cause. Once (while on Florinef) my BP was 40 something over 20 something and I was admitted for shock due to a Anzemet allergy so yes, other meds and allergic reactions can lower BP and Florinef usage is really not going to help boost you when there are other things going on.

Secondly, about the tachycardia. Dr. Low stated that Florinef will temper your tachycardia. For example, my baseline was 158 BPM before Florinef and when taken at Mayo on full Florinef, I was 80 BPM. I still was DX with POTS because a helpful mechanism of Florinef is that your tachycardia is controlled and tempered. You can still have all the symptoms of POTS and this will happen on Florinef. One of the benefits I guess. A natural question I have is how do you know your standing pulses are that? Often times POTS pts have standing threadiness to their pulse and people as well as a good number of machines do not detect pressure or pulse correctly. That might be a cause.

Anyway, hope this helps. It sounds like alot of what I have been experiencing on Florinef. I really feel that it is my wonder drug. If it works for you, it is a great blessing.

Kits

Link to post
Share on other sites

It is very possible that the beta blocker is still lingering in your system, especially with the lower than normal standing pulse and lower bp. Half lives vary per patient, drug, and dose. I am surprised you were started on such a high dose of the Florinef. I'm with the other posters. It seems that POTS patients do best starting "low and going slow" on one drug at a time. Florinef often takes time to build in your system, along with the salt. I am betting you will see the full effects in 2-3 weeks. Give it more time, but if you are concerned, give your doctor a buzz.

Link to post
Share on other sites

Florinef takes a couple of weeks to kick in, so if you just started Tuesday, it might be too early. Also usually people start slowly - like one pill or a 1/2 pill to see what effect it has. It's a strong med, so your body may be freaking out a little.

Link to post
Share on other sites

I will reiterate what others here have said: you may get a mild response to florinef in the first few days, but it can take a few weeks to get full effect. If you're not hydrating and eating loads of salt, none of that matters. Personally, I snack on salted nuts--that way I get good healthy fats and protein, low sugar, and enough salt. My personal favorites currently are smoked almonds, and cashews. I also like to eat pickles, not just cucumber pickles, but pickles tomatoes too... when I'm in huge need of salt, love to eat Indian food, so I'll try to keep some takeout leftovers frozen. It's a bit hot right now, but I also keep salty soups in my car when I travel for work--lentil soup, tomato, etc.

Personally, I do very badly on beta blockers, as well as some other drugs that sink my bp like a stone. For example, I feel hungover for days afterward with certain meds used to help regulate sleep, one of my docs had me try elavil, and it took me days to get my bp back up.

Link to post
Share on other sites

Beta blockers made it so my heart couldn't race and my BP dropped so low I wasn't even able to sit up.

My money is on the beta blocker still being in your system.

Ditto all the previous posts, load up on salt and liquid and please let us know how you are doing.

Link to post
Share on other sites

I think the beta blocker could still be in your system. Have you talked to your doctor about it?

I hope you start feeling better soon. Good luck with the Florinef. Be careful though, for me it gave me very high spikes in my blood pressure. Which makes you feel just as bad as if it were low lol. I hope it works for you though!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...